MAUDE Adverse Event Report: NUMED, INC. BIB CATHETER; STENT PLACEMENT CATHETER

NUMED, INC. BIB CATHETER; STENT PLACEMENT CATHETER
Model Number 420.1
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was being used off label for an unapproved indication.This catheter is only indicated for stent placement.This device was being used for main pulmonary artery valvuloplasty.A comparative catheter from the same lot was pulled and tested for rated burst pressure.The labeled rbp for this device is 3 atm.The comparative catheter was immersed in a body temperature bath and inflated 40 times to 3 atms.The balloon was then inflated in 1 atm intervals, starting at 4 atms, until failure occured at 7 atms, which is more than double the labeled rbp.
 
Event or Problem Description
The product performed well and did its job, but after inflating for the last time it ruptured.The balloon ruptured longitudinally at 3 atm.The indication the physician was using the balloon for: main pulmonary artery valvuloplasty.An inflation device with pressure gauge used.A 12 f cook introducer sheath was used.The catheter shaft was not kinked.There was nothing unusual about the patient anatomy.The patient was ok post procedure.A second balloon was not needed to complete the procedure.

Brand Name
BIB CATHETER
Common Device Name
STENT PLACEMENT CATHETER
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
MDR Report Key7713510
Report Number1318694-2018-00008
Device Sequence Number13719573
Product Code NVM
UDI-Device Identifier04046964900211
UDI-Public04046964900211
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K160889
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number420.1
Device Catalogue NumberBB062
Device Lot NumberBIB-9161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/03/2018
Initial Report FDA Received Date07/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1